Alert archive / Alabama / Freeze Warnings in 2007
Freeze Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 6, 2007, 2:39 PM CST for 18 counties in Alabama. It took effect at Nov 6, 2007, 9:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2007, 2:39 PM CST (20:39 UTC)
- In effect from
- Nov 6, 2007, 9:00 PM CST
- Expired
- Nov 7, 2007, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 062039 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CST TUE NOV 6 2007 ...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL ALABAMA... ALZ011>015-017>029-070015- /O.UPG.KBMX.FZ.A.0005.071107T0300Z-071107T1400Z/ /O.NEW.KBMX.FZ.W.0003.071107T0300Z-071107T1400Z/ /O.CON.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 239 PM CST TUE NOV 6 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN SKIES... TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS MAY FALL INTO THE UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ ALZ030>050-070000- /O.CON.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 239 PM CST TUE NOV 6 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHERLY WINDS 15 TO 20 MPH WITH LOCALLY STRONGER GUSTS... ESPECIALLY IN OPEN WATER AREAS WILL BE POSSIBLE THROUGHOUT THE DAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS74 KBMX 070013 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 PM CST TUE NOV 6 2007 ...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL ALABAMA... ALZ011>015-017>029-071300- /O.EXP.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/ /O.CON.KBMX.FZ.W.0003.071107T0300Z-071107T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 613 PM CST TUE NOV 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY. SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN SKIES... TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS MAY FALL INTO THE UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ030>050-070115- /O.EXP.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 613 PM CST TUE NOV 6 2007 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$
000 WWUS74 KBMX 070405 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 PM CST TUE NOV 6 2007 ...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL ALABAMA... ALZ011>015-017>029-071300- /O.CON.KBMX.FZ.W.0003.000000T0000Z-071107T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 1005 PM CST TUE NOV 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY. SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN CLEAR... TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS MAY FALL INTO THE UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 6, 11:53 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 6, 11:53 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 AM CST TUE NOV 6 2007 .SHORT TERM...TODAY. COLD FRONT HAS CLEARED THE SOUTHEASTERN COUNTIES...AND CLOUDS SHOULD BE OUT OF PIKE AND BARBOUR COUNTIES BEFORE 2 PM. THAT WILL LEAVE SUNNY SKIES AREAWIDE...WITH A CONTINUED GUSTY NORTH TO NORTWEST WIND. MADE A FEW SMALL ADJUSTMENTS TO TEMPS FOR THIS AFTERNOON...OTHERWISE THE FORECAST IS IN GOOD SHAPE. /61/ .LONG TERM...TONIGHT THROUGH TUESDAY. MUCH COLDER AIR WILL OVERSPREAD THE AREA LATER TONIGHT AS HIGH PRESSURE SETTLES IN AND AS WINDS DIMINISH... LOOK FOR READINGS TO FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS THE NORTH AND MIDDLE 30S SOUTH. SOME OF THE MORE NORMALLY COLDER SECTIONS OF THE NORTH COULD DIP INTO THE UPPER 20S. WILL ISSUE A FREEZE WATCH FOR TONIGHT FOR SECTIONS ALONG AND NORTH OF INTERSTATE 20. PREPARATIONS SHOULD BE MADE TODAY FOR THE EXPECTED COLD READINGS LATER TONIGHT. KSL WAKING UP TO COLD STARTS ON WEDNESDAY AND THURSDAY MORNINGS. AS MENTIONED ABOVE...A FREEZE WATCH WILL BE ISSUED FOR TUESDAY NIGHT/WEDNESDAY MORNING. WEDNESDAY NIGHT/THURSDAY MORNING WILL LIKELY BE A DEGREE OR TWO COOLER THAN WEDNESDAY MORNING. AT THIS TIME WILL CONTINUE TO HIGHLIGHT THIS IN THE HAZARDOUS WEATHER OUTLOOK...AND WILL CONTINUE TO EVALUATE ON LATER SHIFTS ON WHERE TO PLACE A FREEZE WATCH AND EVENTUAL WARNING FOR WEDNESDAY NIGHT/THURSDAY MORNING AS WELL. BESIDES THE COLDER TEMPERATURES ACROSS THE AREA...A FAIRLY DRY PATTERN WILL REMAIN IN PLACE. WILL SEE A MODERATE WARMING TREND THROUGH THE WEEKEND. MODELS CONTINUE TO HINT AT A STORM SYSTEM AT THE END OF THE PERIOD...BUT CONFIDENCE REMAINS LOW AT THE TIME DUE TO THE WIDE RANGE OF MODEL DIFFERENCES. THE GFS HAS DELAYED THE SYSTEM BACK TO NEXT WEDNESDAY...MEANWHILE THE ECMWF KEEPS THE SYSTEM TUESDAY. AT LEAST THE TWO MODELS CONTINUE TO HINT AT A SYSTEM MOVING INTO THE AREA BY THE END OF THE PERIOD AND PROVIDING SOME RAINFALL TO THE AREA. WENT AHEAD AND PORTRAYED MORE OF AN BLEND BETWEEN THE GFS AND ECMWF FORECASTS FOR THIS PACKAGE. TEMPERATURE WISE...KEPT TEMPERATURES BETWEEN THE ENSEMBLE AVERAGE AND ENSEMBLE MAXES FOR TEMPERATURES. OVERALL NOT MUCH OF A CHANGE FOR THE EXTENDED FROM THE PREVIOUS FORECAST. JRA/16 && .AVIATION...18Z AVIATION DISCUSSION. MAIN AVIATION WEATHER ISSUE THROUGH NEXT 24 HOURS WILL BE WINDS...WHICH ARE EXPECTED TO SUBSIDE AROUND SUNSET. OTHERWISE CLEAR SKIES AND NO RESTRICTIONS TO VISIBILITIES. /61/ && .FIRE WEATHER... DRY CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY AFTERNOONS. THE POTENTIAL EXIST FOR RELATIVE HUMIDITY VALUES TO DROP TO AND BELOW AROUND 25 PERCENT FOR A FEW HOURS EACH DAY. WILL HAVE TO MONITOR THIS TIME FRAME FOR A HIGH FIRE DANGER. 16/JRA && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ALL SECTIONS TODAY. ...FREEZE WATCH TONIGHT ALONG AND NORTH OF INTERSTATE 20. &&
Hazardous weather outlook, Nov 6, 12:50 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CST TUE NOV 6 2007 ALZ011>015-017>050-071830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1250 PM CST TUE NOV 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT AREA WIDE UNTIL 6 PM FOR NORTHERLY WINDS 15 TO 20 MPH WITH LOCALLY STRONGER GUSTS...ESPECIALLY OVER OPEN WATER AREAS. THE STRONG WINDS WERE OCCURRING IN THE WAKE OF A COLD FRONT SHIFTING SOUTHEAST OF THE AREA. THE WINDS WILL DIMINISH AROUND SUNSET. A FREEZE WATCH IS IN EFFECT TONIGHT AND EARLY WEDNESDAY MORNING FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 20. MUCH COLDER AIR WILL OVERSPREAD THE AREA LATER TONIGHT AS HIGH PRESSURE SETTLES IN AND AS WINDS DIMINISH...LOOK FOR READINGS TO FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS THE NORTH AND MIDDLE 30S SOUTH. SOME OF THE NORMALLY COLDER SECTIONS OF THE NORTH COULD DIP INTO THE 20S. PREPARATIONS SHOULD BE COMPLETED THIS AFTERNOON FOR THE EXPECTED COLD READINGS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES EARLY THURSDAY MORNING WILL ONCE AGAIN FALL INTO THE 30 TO 35 DEGREE RANGE MAINLY ALONG AND NORTH OF INTERSTATE 20...WITH SOME OF THE USUALLY COLDER LOCATIONS REACHING THE 20S. A FREEZE WATCH...AND ULTIMATELY A FREEZE WARNING...WILL AGAIN LIKELY BE NEEDED FOR THESE AREAS WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:33 AM CST | Freeze Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 11 hr |
| Nov 6, 3:33 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Freeze Warnings in Alabama, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.